Share Facebook


11-24-2006, 08:34 PM   #1
crampygut
Senior Member
 
crampygut's Avatar
 
Join Date: Nov 2006
Location: Melbourne, Australia
Please HELP!

Hi guys, I was wondering if anyone has experienced any kind of mood swings/ depression etc.. while tappering off Entocort or Pred after being on either for a long time? I asked my G.P and she said my current depression etc could be caused by the long term use of Entocort, once I tappered down the dose my body had to try and produce its own Cortisone and that is where the problem could have occured. I'm not sure if I completely understand what she meant so if anyone could help explain it a bit better I would be greatful. In the past 18 months I have been on Pred twice, starting at 50mg and tappering down every two weeks by 5mg and I have been on Entocort twice including the current tappering dose that i am on. This time however I was on Entocort for 5 months and i noticed I started to get moody, snappy, obsessive, depressed etc when I started to tapper off the drug especially in the last three weeks when I dropped down to 3mg. Please let me know if this has occured with any of you.......
11-24-2006, 11:31 PM   #2
Jeff D.
Senior Member
 
Join Date: Apr 2006
I have never taken Entocort, I have taken Pred before but had depression much later. Try to meditate, it helps a lot in helping when you are depressed. Also if you can excercise it helps as well. Try to make yourself so tired you cant remember anything that makes you feel bad about yourself.

Good luck
11-25-2006, 03:02 AM   #3
DannyB
 
Hye Crampygut,

I have been on entocort and prednisolone for over 10 years now, only a maintenance dosage now but when they were at high levels and coming down the mg's I felt pretty depressed for sure.

I hope the doctor prescribes you something to help.

All the best
11-26-2006, 11:51 AM   #4
Cara Fusinato
Sarcastic Forum Comedian
 
Join Date: Sep 2006
Yes, I would be the other member here extremely sensitive to entocort. After just 6 days of it, I wanted to kill people and was literally seeing red. And, it affected my female cycle, too, very extremely. I have taken entocort a couple times for just a couple days when a flare was beginning. Stops the flare and I stop the entocort. My GI doc. says take 3 a day for 2 or 3 days if I think I might be beginning a flare. After taking it for 2 or 3 days, I became very depressed for a little while after stopping it. Could be attributed to other things, but it was a pretty obvious depression. Some people are just more sensitive to the entocort than others. Hang in there. It helps to know that it's not you, it's a chemical foul up. It helps one get through it that way.
11-26-2006, 04:59 PM   #5
ruthymg
 
I took prednisolone for 18months on 1 occasion and 12 weeeks on another occasion. I too felt depressed and my mood swings were terrible, really extreme. I actually asked one of the doctors at my local group practice if mood swings were a side effect and she laughed!!!! She then said that I should feel happy as the side effects should be euphoric, how wrong she was!! Suffice to say I never saw her again.


Ruth
11-27-2006, 10:54 AM   #6
mikeyarmo
Co-Founder
 
mikeyarmo's Avatar
 
Join Date: Feb 2006
Location: Toronto, Ontario
Being a corticosteroid, it is not unexpected to suffer from mood swings. It is not as bad as prednisone (in how it gets absorbed in you, which would cause more side effects) but it still can cause problems. It is different for everyone though, as we all have different tolerances/sensitivities to different medications.

Try to realize that the mood swings are caused by the medication, and that it is a normal side effect. Let others know that you apologize as your emotions may be a bit unstable due to the medication, but you are still the same person. If things seem to be going a bit weird (sudden anger or sudden tears) just accept that it is the medication. If you can find humour in this that is even better.
11-28-2006, 12:41 PM   #7
Valentina
 
Hi Crampygut (I like your name )
I got pretty out of it on pred, its very frustrating when you can see yourself acting a certain way, and you know its not like you, but you cant seem to stop it. I still have moments like that, but not sure I can blame any of the meds Im on now lol
I hope you sort it out. be completely honest with the doc, and let them know its really having a big impact, maybe they will suggest dropping down slower.
good luck.
11-29-2006, 03:08 AM   #8
andilynn09
 
I am also currently trying to taper off prednisone (for 3rd time), and haven't been able to get off it yet. That in itself is enough to depress a person! But yes, I also am more moody now...and my doc warned me that was a strong possibility at anytime when on steroids. My GI told me to let her know if it became a prob at anytime, so I would talk to your doc as soon as you have a chance and see what can be done to help.
11-29-2006, 02:45 PM   #9
Janet
 
I was on Entocort about a year ago and when I tapered off, I didnt notice any ill effects. I'm on it again now but I haven't started to taper yet so we shall see.
11-30-2006, 04:08 AM   #10
Skinsfan1229
 
your dr is exaclty right. our bodies make natural steriods, which in turn STOP being made when your TAKING steriods, when you taper down, they eventually start making the natural ones again, some people dont...I know in prednisone its usually around 15-20mg this happens. Entecort equavalent I believe would be around 3mg.
11-30-2006, 06:03 AM   #11
crampygut
Senior Member
 
crampygut's Avatar
 
Join Date: Nov 2006
Location: Melbourne, Australia
That you so much for your replies guys. I'm so sorry I didn't reply sooner but I have had problems with my PC and wasn't able too. I am very sorry to hear that all of you have had the same side effects as I am encountering but it does help me to know that I am not the only one this has happened too. I was just wondering Skinsfan1229 how will I know if my body is or isn't starting to produce its own cortisone? Once again thank you...........
12-13-2006, 02:53 AM   #12
crampygut
Senior Member
 
crampygut's Avatar
 
Join Date: Nov 2006
Location: Melbourne, Australia
Dear Skinsfan1229, do you know how long it takes roughly for a persons body to get back to normal once the body starts to produce its own natural steroids? and does it start to make its own steroids at around 3mg of Entocort is that what you meant in your reply post? I would really appreciate it if you could help me with these questions. thanx so much
12-13-2006, 04:22 AM   #13
GNC Crohn's Man
Vita-Man
 
GNC Crohn's Man's Avatar
 
Join Date: Sep 2006
I believe it as about 10 mg for prednisone (thats about how much your body produces naturally but that is different for everyone it may be slightly lower or slightly higher than that number depending on your body weight, metabolsim, age, etc....) They can do a fasting cortisol check to test to see if your adrenal gland is working and producing cortisol on its on...
__________________
Be advised that I am not an expert or a Doctor so legally you shouldn't listen to anything I have to say.
12-13-2006, 04:26 AM   #14
GNC Crohn's Man
Vita-Man
 
GNC Crohn's Man's Avatar
 
Join Date: Sep 2006
As far as the body getting back to normal again that depends on how long you were on them and at what dosage... Also if it was an excesive amount like 20 mg or more of prednisone your adrenal gland will stop producing cortisol on its own... As to how long it will take for everything to get back to normal is up to your body, your tapering dosage, and how long you were on it...
12-13-2006, 04:30 AM   #15
GNC Crohn's Man
Vita-Man
 
GNC Crohn's Man's Avatar
 
Join Date: Sep 2006
Remember Entocort is different it is a timed released corticosteriod so you are receiving a much smaller dosage... More than likely your adrenal gland is working your probably just getting in extra cortisol... As to how much and what affect that is gonna have on your adrenal gland I have no clue... Your GI would more than likely have to ask an endocrinologist (I think I spelled that right)
12-13-2006, 04:15 PM   #16
crampygut
Senior Member
 
crampygut's Avatar
 
Join Date: Nov 2006
Location: Melbourne, Australia
Thanx for the information GNC Crohn's man, you have been very helpful.
Reply

Thread Tools


All times are GMT -5. The time now is 04:25 AM.
Copyright 2006-2017 Crohnsforum.com